MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-400U-0423
Medical Device Problem Code Failure to Discharge (1169)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the injector was clogged and the nurse could not inject the liquid into the patient.The customer tried several times, and decide to complete the procedure with a different injector.The issue occurred during a therapeutic colonoscopy.There were no reports of patient harm nor was there a procedural delay.
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation the cause of the bent needle was not established as the device was not returned for evaluation.However, the following factors may have contributed to the reported event: ¿ the needle extended/retracted while the tube was coiled in inspection of operation.¿ the slider was abruptly pushed.¿ a kink in the tube.¿ angle of the distal end of the endoscope.The occurrence of the reported problem can be prevented by adhering to the instructions for use (ifu) which state the following: ¿¿before use, prepare and inspect the instrument as instructed below.Should the any irregularity be observed, do not use the instrument; use a spare instead.Damage or irregularity may compromise patient or user safety, posing an infection-control risk, causing tissue irritation, perforation, bleeding or mucous membrane damage, and may result in more severe equipment damage.·straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.¿do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion.¿before use, confirm that the needle and the insertion portion are not damaged.If any abnormalities such as significant deformations or excessive bends are found, do not use the instrument.Otherwise, it may cause perforation, bleeding, mucous membrane damage.¿confirm that the needle extends in the endoscopic image are normal.If any abnormalities are found, do not use the instrument.Otherwise, it may cause perforation, bleeding or mucous membrane damage.¿when inserting the instrument into the endoscope, retract the needle into the tube, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.¿stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.¿do not push the slider abruptly, otherwise the needle will be rapidly extended from the distal end of the tube.This could result in patient injury, such as perforation, bleeding or mucous membrane damage.It could also damage the instrument.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18580972
Report Number9614641-2024-00177
Device Sequence Number15504827
Product Code FBK
UDI-Device Identifier04953170259876
UDI-Public04953170259876
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-400U-0423
Device Lot Number35K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer01/29/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown